MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Model Number 5F050403CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Medical device expiry date: 04/2024.
 
Event or Problem Description
It was reported that during a stent placement procedure, the inner catheter was allegedly broken after the stent was deployed.The device was removed by popliteal cut down procedure.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: three broken segments of the cardan tube were returned for evaluation which confirmed that the inner catheter was broken.The vessel was not tortuous/ calcified, and a 6f introducer was in use.The definitive root cause could not be determined based upon available information.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' in regards to pre dilation the instructions for use state: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' under materials required the instructions for use state: '5f (1.67 mm) or larger introducer sheath (¿) 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter guidewire'.In regards to insertion/ removal difficulty the instructions for use state: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.H10: d4 (expiry date: 04/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure, the inner catheter was allegedly broken after the stent was deployed.The device was removed by popliteal cut down procedure.The patient is reported as stable.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13598447
Report Number9681442-2022-00054
Device Sequence Number19325001
Product Code NIP
UDI-Device Identifier00801741120619
UDI-Public(01)00801741120619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F050403CS
Device Catalogue Number5F050403CS
Device Lot NumberANFR1304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown